Alert archive / Illinois / Flood Watches in 2018

Flood Watch 3, NWS Lincoln, IL

March 26, 201818 counties in Illinois

NWS Lincoln, IL issued this flood watch at Mar 26, 2018, 2:56 AM CDT for 18 counties in Illinois. It took effect at Mar 26, 2018, 7:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2018, 2:56 AM CDT (07:56 UTC)
In effect from
Mar 26, 2018, 7:00 PM CDT
Expired
Mar 28, 2018, 1:00 AM CDT
In force
30 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WGUS63 KILX 260756
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lincoln IL
256 AM CDT Mon Mar 26 2018

...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY...

ILZ044>046-052>057-061>063-066>068-071>073-261600-
/O.NEW.KILX.FA.A.0003.180327T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
256 AM CDT Mon Mar 26 2018

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY
NIGHT...

The National Weather Service in Lincoln has issued a

* Flood Watch for portions of central Illinois, east central
  Illinois, and southeast Illinois, including the following
  counties. In central Illinois, Christian, Macon, Piatt, and 
  Shelby. In east central Illinois, Champaign, Clark, Coles, 
  Cumberland, Douglas, Edgar, Moultrie, and Vermilion. In 
  southeast Illinois, Clay, Crawford, Effingham, Jasper, Lawrence,
  and Richland. 

* From this evening through late Tuesday night. 

* Rainfall of around 2 inches is expected across the region
  through Tuesday evening, with the highest totals near the I-70
  corridor.  

* Much of this area received 2 or more inches of rain last
  weekend, and the ground is saturated. In Champaign and Vermilion
  Counties, this rain will also combine with the rapid melting of
  a very wet snow pack. With this amount of rain and the saturated
  ground, flooding is possible in low lying areas, and near
  ditches and streams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Geelhart
8 follow-up statements
056 
WGUS63 KILX 261549
FFAILX

Flood Watch
National Weather Service Lincoln IL
1049 AM CDT Mon Mar 26 2018

...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY...

ILZ044>046-052>057-061>063-066>068-071>073-270000-
/O.CON.KILX.FA.A.0003.180327T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1049 AM CDT Mon Mar 26 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH LATE TUESDAY NIGHT...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, and 
  southeast Illinois, including the following areas, in central 
  Illinois, Christian, Macon, Piatt, and Shelby. In east central 
  Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, 
  Moultrie, and Vermilion. In southeast Illinois, Clay, 
  Crawford, Effingham, Jasper, Lawrence, and Richland. 

* From 7 PM CDT this evening through late Tuesday night

* Rainfall of around 2 inches is expected across the region 
  through Tuesday evening, with the highest totals near the I-70 
  corridor. 

* Much of this area received 2 or more inches of rain last 
  weekend, and the ground is saturated. In Champaign and 
  Vermilion Counties, this rain will also combine with the rapid 
  melting of a very wet snow pack. With this amount of rain and 
  the saturated ground, flooding is possible in low lying areas, 
  and near ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Goetsch
051 
WGUS63 KILX 262100
FFAILX

Flood Watch
National Weather Service Lincoln IL
400 PM CDT Mon Mar 26 2018

...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY...

ILZ044>046-052>057-061>063-066>068-071>073-270500-
/O.CON.KILX.FA.A.0003.180327T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
400 PM CDT Mon Mar 26 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH LATE TUESDAY NIGHT...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, and 
  southeast Illinois, including the following areas, in central 
  Illinois, Christian, Macon, Piatt, and Shelby. In east central 
  Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, 
  Moultrie, and Vermilion. In southeast Illinois, Clay, 
  Crawford, Effingham, Jasper, Lawrence, and Richland. 

* From 7 PM CDT this evening through late Tuesday night

* Rainfall of around 2 inches is expected across the region 
  through Tuesday evening, with the highest totals near the I-70 
  corridor. 

* Much of this area received 2 or more inches of rain last 
  weekend, and the ground is saturated. In Champaign and 
  Vermilion Counties, this rain will also combine with the rapid 
  melting of a very wet snow pack. With this amount of rain and 
  the saturated ground, flooding is possible in low lying areas, 
  and near ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Goetsch
326 
WGUS63 KILX 270219
FFAILX

Flood Watch
National Weather Service Lincoln IL
919 PM CDT Mon Mar 26 2018

...POTENTIAL FOR FLOODING TONIGHT THROUGH MUCH OF TUESDAY...

ILZ044>046-052>057-061>063-066>068-071>073-271100-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
919 PM CDT Mon Mar 26 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT...

The Flood Watch continues for

* Portions of central Illinois, east central Illinois, and 
  southeast Illinois, including the following areas, in central 
  Illinois, Christian, Macon, Piatt, and Shelby. In east central 
  Illinois, Champaign, Clark, Coles, Cumberland, Douglas, Edgar, 
  Moultrie, and Vermilion. In southeast Illinois, Clay, 
  Crawford, Effingham, Jasper, Lawrence, and Richland. 

* Through late Tuesday night

* Rainfall of around 2 inches is expected across the region from
  early Tuesday morning through Tuesday evening. The highest
  totals around 2.50 inches are expected near the I-70 corridor. 

* Much of this area received 2 or more inches of rain last 
  weekend, and the ground is already saturated. In Champaign and 
  Vermilion Counties, this rain will also combine with the rapid 
  melting of a very wet snow pack. With this amount of rain and 
  the saturated ground, flooding is possible in low lying areas, 
  and near ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Miller
695 
WGUS63 KILX 270822
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lincoln IL
322 AM CDT Tue Mar 27 2018

ILZ044>046-052>057-061-271630-
/O.EXT.KILX.FA.A.0003.000000T0000Z-180328T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, and Shelbyville
322 AM CDT Tue Mar 27 2018

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flood Watch is now in effect for

* Portions of central Illinois and east central Illinois,
  including the following counties. In central Illinois, 
  Christian, Macon, Piatt, and Shelby. In east central Illinois, 
  Champaign, Coles, Douglas, Edgar, Moultrie, and Vermilion. 

* Through 7 pm this evening. 

* Areas of heavy rain will occur through this morning, before the
  rain starts to end during the afternoon. The heaviest totals
  will be closer to the I-70 corridor, with another half to 1 inch
  expected. 

* The ground remains saturated from overnight rain and what fell
  last weekend. Also, snow is quickly melting over Champaign and
  Vermilion Counties. With the rain and the saturated ground, 
  flooding is possible in low lying areas, and near ditches and 
  streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

ILZ062-063-066>068-071>073-271630-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
322 AM CDT Tue Mar 27 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* Portions of southeast Illinois, including the following
  counties, Clark, Clay, Crawford, Cumberland, Effingham, Jasper,
  Lawrence, and Richland. 

* Through 1 am Wednesday. 

* Another half to 1 inch of rain is expected across the region
  through this evening. While rain will linger past midnight,
  amounts overnight will be much lighter. 

* The ground remains saturated from several periods of heavy rain
  that have occurred since last Friday. With the saturated 
  ground, flooding is possible in low lying areas, and near 
  ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Geelhart
115 
WGUS63 KILX 271549
FFAILX

Flood Watch
National Weather Service Lincoln IL
1049 AM CDT Tue Mar 27 2018

ILZ062-063-066>068-071>073-280000-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1049 AM CDT Tue Mar 27 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flood Watch continues for

* Portions of east central Illinois and southeast Illinois, 
  including the following areas, in east central Illinois, Clark 
  and Cumberland. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. 

* Through late tonight

* Another half to 1 inch of rain is expected across the region
  through this evening, with locally heavier amounts possible.
  While rain will linger past midnight, amounts overnight will be
  much lighter. 

* The ground remains saturated from several periods of heavy 
  rain that have occurred since last Friday. With the saturated 
  ground, flooding is possible in low lying areas, and near 
  ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

ILZ044>046-052>057-061-280000-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, and Shelbyville
1049 AM CDT Tue Mar 27 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Flood Watch continues for

* Portions of central Illinois and east central Illinois, 
  including the following areas, in central Illinois, Christian, 
  Macon, Piatt, and Shelby. In east central Illinois, Champaign, 
  Coles, Douglas, Edgar, Moultrie, and Vermilion. 

* Until 7 PM CDT this evening

* Areas of moderate to heavy rain will continue this afternoon,
  diminishing late in the afternoon. The heaviest totals will
  likely be closer to the I-70 corridor, with around a half inch 
  expected and potential for heavier amounts. 

* The ground remains saturated from overnight rain, as well as
  rainfall and melted snow from the weekend. With the rain and 
  the saturated ground, flooding is possible in low lying areas, 
  and near ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
176 
WGUS63 KILX 272019
FFAILX

Flood Watch
National Weather Service Lincoln IL
319 PM CDT Tue Mar 27 2018

ILZ062-063-066>068-071>073-280430-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
319 PM CDT Tue Mar 27 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

The Flood Watch continues for

* Portions of east central Illinois and southeast Illinois, 
  including the following areas, in east central Illinois, Clark 
  and Cumberland. In southeast Illinois, Clay, Crawford, 
  Effingham, Jasper, Lawrence, and Richland. 

* Until 1 AM CDT Wednesday

* An additional half to 1 inch of rain is expected across the 
  region through this evening, with locally heavier amounts 
  possible. While rain will linger past midnight, amounts 
  overnight will be much lighter. 

* The ground remains saturated from several periods of heavy 
  rain that have occurred since last Friday. With the saturated 
  ground, flooding is possible in low lying areas, and near 
  ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

ILZ044>046-052>057-061-280000-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, and Shelbyville
319 PM CDT Tue Mar 27 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Flood Watch continues for

* Portions of central Illinois and east central Illinois, 
  including the following areas, in central Illinois, Christian, 
  Macon, Piatt, and Shelby. In east central Illinois, Champaign, 
  Coles, Douglas, Edgar, Moultrie, and Vermilion. 

* Until 7 PM CDT this evening

* Light to moderate rain will diminish this evening. Additional
  rainfall of up to three tenths of an inch are possible through
  the evening.
 
* The ground remains saturated from overnight rain, as well as 
  rainfall and melted snow from the weekend. With the rain and 
  the saturated ground, flooding is possible in low lying areas, 
  and near ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Goetsch
785 
WGUS63 KILX 272347
FFAILX

Flood Watch
National Weather Service Lincoln IL
647 PM CDT Tue Mar 27 2018

...Flood Concerns Diminishing This Evening...

ILZ044>046-052>057-061-280100-
/O.EXP.KILX.FA.A.0003.000000T0000Z-180328T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-
Including the cities of Monticello, Champaign, Urbana, Danville, 
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, 
Paris, and Shelbyville
647 PM CDT Tue Mar 27 2018

...FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING...

The Flood Watch for portions of central and east central Illinois
will expire at 7 PM CDT this evening. The threat for additional 
heavy rain has ended...thus the Flood Watch is being allowed to 
expire.

$$

ILZ062-063-066>068-071>073-280600-
/O.CON.KILX.FA.A.0003.000000T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
647 PM CDT Tue Mar 27 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

The Flood Watch continues for

* Locations along and south of I-70 

* Until 1 AM CDT Wednesday

* The rain has become lighter across southeast Illinois early 
  this evening...and additional amounts through midnight are only 
  expected to be around one quarter of an inch. With rain still 
  falling at the present time, the Flood Watch will remain in 
  effect until 1 AM CDT Wednesday. 

* The ground remains saturated from several periods of heavy 
  rain that have occurred since last Friday. With the saturated 
  ground, flooding is possible in low lying areas, and near 
  ditches and streams. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Barnes
277 
WGUS63 KILX 280559
FFAILX

Flood Watch
National Weather Service Lincoln IL
1259 AM CDT Wed Mar 28 2018

ILZ062-063-066>068-071>073-280700-
/O.EXP.KILX.FA.A.0003.000000T0000Z-180328T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Greenup, Marshall, Effingham, Newton, 
Robinson, Flora, Olney, and Lawrenceville
1259 AM CDT Wed Mar 28 2018

...FLOOD WATCH WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

The Flood Watch for portions of east central Illinois and
southeast Illinois will expire at 1 AM CDT early this morning. 
Although light rain continues over parts of southeast Illinois,
the threat for widespread heavy rain has ended, thus the Flood 
Watch that was in effect will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Mar 26, 2:42 AM CDT, 14 minutes earlier.

Area forecast discussion, Mar 26, 2:42 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
242 AM CDT Mon Mar 26 2018

.SHORT TERM...(Today and tonight)
ISSUED AT 242 AM CDT Mon Mar 26 2018

Leading edge of initial rain bands are advancing across Missouri
early this morning. Air mass across our CWA is rather dry at the
moment, with dew points in the low-mid 20s in most cases. As such,
the rain will be slow to arrive. Latest high-res models are
focusing more on the late morning period for a start time west of
Springfield, becoming more widespread over the forecast area in
the afternoon. Some breaks are possible south of I-70 during the
evening, but overall, periods of showers and isolated
thunderstorms will occur tonight.

Will be issuing a Flood Watch from about Taylorville to Danville
southward. Much of this area received over 2 inches of rain during
the last system. Precipitable waters near 1.5 inches are progged
well into Tuesday, and evening model guidance continues to point
to around 2 inches or so of new rainfall. In addition, parts of
Champaign and Vermilion Counties will be dealing with snow melt,
with core samples and model analysis indicating 1 to 2 inches of
liquid equivalent melting off. Northern from Peoria and
Bloomington northward also has this melt occurring, but rainfall
totals there will be closer to an inch.

Temperature-wise, strong warm air advection will boost highs into
the 50s in most of the area, but will be several degrees lower
where the snow is melting. This strong WAA pattern will persist
into the night, with temperatures steady or rising a bit.

&&

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 242 AM CDT Mon Mar 26 2018

Most of the models are in agreement with a cold front pushing
through much of the CWA on Tuesday. Southeast CWA is more of a
wild card, as the front will be more aligned with the upper level
flow and subject to slowing down. Will run the watch through
Tuesday evening, though rainfall after that point will be much
lighter. Scattered showers may linger in that area into Wednesday,
as a wave of low pressure rides along the front.

Temperatures will remain close to normal into Thursday, despite
the front passing through. Late in the week, a broad upper trough
will dig southward into the central CONUS, bringing highs down
closer to 50 degrees. As this is happening, a sharp shortwave over
the southern Plains will push eastward, developing a storm system
to our south. The latest GFS is stronger and much further north
than either the Canadian or European models with this system.
Think this is too aggressive at this point, and will go with the
consensus with highest PoP's south of I-70.

Late week trends are also in poor agreement, with the
international models more prominent with the overall sharpness of
this broad trough. As such, they focus much higher precip chances
Friday and Friday night, while the GFS is concentrating more on a
strong storm system developing to our northwest as early as
midday Saturday. Lots of uncertainties with the late week forecast
as a result.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1201 AM CDT Mon Mar 26 2018

VFR conditions will prevail overnight and into the morning hours
at all TAF sites. Lower clouds around 3.5kft continue to advance
northward and are covering SPI and should get to DEC in a couple
of hours. Different HiRes models are not showing this getting too
far north but based on satellite loop, clouds look to continue to
move northwestward overnight and could effect rest of TAF sites.
Some uncertainty there so will not put in TAFs at this time.
Lower clouds (MVFR levels) will begin to advect into the area
tomorrow afternoon as next first round of precip moves into the
area. Timing looks to be late afternoon and along with the precip,
vis will drop as well. East winds will continue overnight around
10kts. Winds will then become southeast tomorrow afternoon and
become a little breezy late afternoon and into the evening hours.
Isolated thunder is also possible so have VCTS at all sites for
afternoon and early evening hours. But late evening, thunder
threat should diminish.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from this evening through late Tuesday night for
ILZ044>046-052>057-061>063-066>068-071>073.

&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Auten
Hazardous weather outlook, Mar 25, 3:19 PM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
319 PM CDT Sun Mar 25 2018

ILZ036-040-041-047-049-050-261100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
319 PM CDT Sun Mar 25 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the Illinois River from Havana
downstream through the entire week.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A storm system will spread rain into the region Monday afternoon
through Tuesday night. Storm total rainfall will generally range
from 1 to 1.50 inches. A few thunderstorms will be possible as
well: however, severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ027>031-037-038-042>046-048-051>055-261100-
Champaign-Christian-De Witt-Douglas-Knox-Logan-Macon-Marshall-
McLean-Menard-Moultrie-Peoria-Piatt-Sangamon-Stark-Tazewell-
Vermilion-Woodford-
319 PM CDT Sun Mar 25 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A storm system will spread rain into the region Monday afternoon
through Tuesday night. Storm total rainfall will generally range
from 1 to 1.50 inches. A few thunderstorms will be possible as
well: however, severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ056-057-061>063-066>068-071>073-261100-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-Shelby-
319 PM CDT Sun Mar 25 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the Little Wabash River near Clay
City for the next several days. In addition, flooding is expected
to begin along portions of the Embarras and Wabash Rivers.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A storm system will spread rain into the region Monday afternoon
through Tuesday night. Storm total rainfall will generally range
from 2 to 2.50 inches. A few thunderstorms will be possible as
well: however, severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

Nearby

Flood Watches in Illinois, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.